Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2007, 11:21 PM CDT for McHenry County, Ward County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2007, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 15, 2007, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 150422 SVRBIS NDC049-101-150500- /O.NEW.KBIS.SV.W.0111.070615T0421Z-070615T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1121 PM CDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA... SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL MIDNIGHT CDT * AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF VOLTAIRE...OR ABOUT 25 MILES SOUTH OF MINOT...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF VOLTAIRE AROUND 1140 PM CDT... BERGEN AROUND 1150 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL...THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4796 10124 4785 10120 4785 10059 4811 10064 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 150446 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1145 PM CDT THU JUN 14 2007 NDC049-101-150500- /O.CON.KBIS.SV.W.0111.000000T0000Z-070615T0500Z/ MCHENRY ND-WARD ND- 1145 PM CDT THU JUN 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHEASTERN WARD AND SOUTHWESTERN MCHENRY COUNTIES... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF BERGEN...OR ABOUT 34 MILES SOUTHEAST OF MINOT...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR BALFOUR AROUND MIDNIGHT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4796 10124 4785 10120 4785 10059 4811 10064 $$ JV
000 WWUS53 KBIS 150500 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1200 AM CDT FRI JUN 15 2007 NDC049-101-150510- /O.EXP.KBIS.SV.W.0111.000000T0000Z-070615T0500Z/ MCHENRY ND-WARD ND- 1200 AM CDT FRI JUN 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD AND SOUTHWESTERN MCHENRY COUNTIES EXPIRED AT MIDNIGHT CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4796 10124 4785 10120 4785 10059 4811 10064 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:12 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jun 14, 3:12 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CDT THU JUN 14 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... MODELS IN FAIR AGREEMENT IN SHORT TERM PERIODS. TWO BAND OF PRECIPITATION ON OPPOSITE SIDES OF CWA. AIRMASS BEGINNING TO DESTABILIZE WITH DEW POINTS FROM THE MID 50S WEST TO THE MID 60S EAST. WATCH IS POSSIBLE EASTERN MOST ZONES. WEAK COLD FRONT ALONG MONTANA NORTH DAKOTA BORDER TRIGGERING LIGHTER PRECIPITATION ALONG BORDER. THIS SYSTEM PROGGED TO MOVE EAST OVERNIGHT AS MID LEVEL WAVE PUSHES EAST ALONG MONTANA AND ALBERTA/SASKATCHEWAN BORDER. WAVE WILL LIFT NORTHEAST OVERNIGHT WITH COLDER AND DRIER AIR BUILDING OVER STATE BEHIND COLD FRONT. COLD FRONT SAGGING SOUTH OF STATE WILL BE FOCUS OF PRECIPITATION FRIDAY AND SATURDAY..SOUTH OF ALL BUT SOUTHERN-MOST COUNTIES. NEXT MID LEVEL WAVE PUSHED YET ANOTHER COLD FRONT ACROSS STATE SUNDAY AFTERNOON FOR ROUND OF POSSIBLY SEVERE CONVECTION. .LONG TERM...MONDAY THROUGH THURSDAY... THE UPPER LEVEL WAVE BRINGING CONVECTION ON SUNDAY ADVANCES EAST MONDAY...ENDING CHANCES OF PRECIPITATION BY MONDAY NIGHT OVER WEST AND CENTRAL NORTH DAKOTA. QUESTIONABLE MODEL SOLUTIONS AFTER MONDAY. LAST COUPLE OF GFS RUNS HAVE ZONAL UPPER LEVEL FLOW ON TUESDAY TRANSITIONING TO A BUILDING RIDGE TOWARDS THE END OF THE WORK WEEK. 12Z EUROPEAN SIMILAR TO ITS 00Z RUN YESTERDAY IN BRINGING ANOTHER SHORT WAVE/CLOSED LOW INTO THE REGION BY TUESDAY/WEDNESDAY...THEN A BUILDING RIDGE INTO THE ROCKY MOUNTAIN REGION WED NIGHT/THURSDAY. SO BIG DIFFERENCES BETWEEN THE TWO EXTENDED MODEL OUTPUTS MID-WEEK. FOR NOW WILL STAY THE COURSE WITH FEW CHANGES TO THE INHERITED FORECAST AND SEE WHERE MODEL TRENDS LEAN TOWARDS AFTER THE NEXT COUPLE OF OUTPUTS 00Z TONIGHT AND 12Z TOMORROW MORNING. && .AVIATION... MAINLY VFR CIGS OVER THE FORECAST AREA TODAY...WITH OCCASIONAL MVFR CIGS POPPING UP AROUND JMS AND ISN WITH LOW CU DEVELOPMENT. A SLOW MOVING COLD FRONT CURRENTLY OVER EASTERN MT/NORTHWEST ND WILL CONTINUE TO PUSH EAST THIS EVENING AND OVERNIGHT...AND WILL BE THE FOCUS FOR SCT -SHRA AND -TSRA. MVFR CIGS AND VIS WILL OCCUR WITHING THE HEAVIER SHOWERS...WITH POSSIBLE IFR CIGS IN ISOLD +TSRA. VFR CIGS SHOULD THEN PREVAIL OVER A MAJORITY OF WEST AND CENTRAL ND BY DAYBREAK TOMORROW MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jun 14, 5:29 AM CDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT THU JUN 14 2007 NDZ025-036-037-047-048-050-051-151030- FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 529 AM CDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. EXPECT AREAS OF FOG WITH VISIBILITY A FEW HUNDRED FEET OR LESS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL OCCUR BETWEEN 3 PM AND 11 PM CDT. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY EVENING. THE GREATEST THREAT WILL LIKELY BE DURING THE NIGHTTIME AND EARLY MORNING HOURS...EXCEPT ON SUNDAY WHEN THE CHANCE OF SEVERE WEATHER WILL BE GREATEST DURING THE AFTERNOON AND EVENING. A CHANCE OF THUNDERSTORMS ALSO EXISTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED ON AN ISOLATED BASIS THIS AFTERNOON AND EVENING. NDZ001>005-009>013-017>023-031>035-040>046-151030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 529 AM CDT THU JUN 14 2007 /429 AM MDT THU JUN 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE IN CENTRAL NORTH DAKOTA BETWEEN 3 PM AND 11 PM CDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FRIDAY AFTERNOON THROUGH SUNDAY EVENING. THE GREATEST THREAT WILL LIKELY OCCUR DURING THE NIGHTTIME HOURS THESE DAYS. A CHANCE OF THUNDERSTORMS ALSO EXISTS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED ON AN ISOLATED BASIS THIS AFTERNOON AND EVENING. CJS/TSW
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.